MAUDE Adverse Event Report: NIHON KOHDEN DIGITAL HEALTH SOLUTIONS, INC. NK-HEALTHPROTECT WIRELESS SURGE SOLUTION; CENTRAL MONITORING STATION

NIHON KOHDEN DIGITAL HEALTH SOLUTIONS, INC. NK-HEALTHPROTECT WIRELESS SURGE SOLUTION; CENTRAL MONITORING STATION
Model Number A-WSS-002-ZA
Medical Device Problem Codes Connection Problem (2900); Patient Data Problem (3197)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint summary: the biomedical engineer (bme) reported that the gz transmitters dropped from the wireless surge system (a-wss-002-za).Bme went to the device and reset everything on the wss and gz's then added them back to the wss.The hospital uses this wss with their own wlan network, not the hotspot the system comes with, and it is hooked up to a bigger monitor and mouse/keyboard.No patient harm was reported.Nihon kohden technical support/troubleshooting: nk technical support informed the bme that the issue with the gz's randomly dropping and having to be reset and adding them back are indicative of communication issues on their network.Bme also reported that the monitor screen was flickering and wanted to know why it was doing this.Nk technician told bme that the issue of the monitor screen flickering is also indicative of the laptop having to work harder than normal as the configurations are non-validated and atypical to how nihon kohden set these devices up.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following field(s) contain no information (ni), as attempts to obtain the information were made, but not provided: d10 attempt # 1: (b)(6)2025 emailed the customer via microsoft outlook for all information in the ni list above: no reply was received.Attempt # 2: (b)(6)2025 emailed the customer via microsoft outlook for all information in the ni list above: no reply was received.Attempt # 3: (b)(6)2025 emailed the customer via microsoft outlook for all information in the ni list above: no reply was received.
 
Event or Problem Description
The biomedical engineer (bme) reported that the gz transmitters dropped from the wireless surge system (a-wss-002-za).Bme went to the device and reset everything on the wss and gz's then added them back to the wss.The hospital uses this wss with their own wlan network, not the hotspot the system comes with, and it is hooked up to a bigger monitor and mouse/keyboard.No patient harm was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Incident summary: on 01/03/2025, the biomed reported that their gz's were randomly dropping off the monitoring screen.The biomed was able to resolve the issue by resetting their prefense application (wss) (a/prefense-wss, serial number (b)(6)) and adding them back onto the wss.Additionally, the screens on the gzs were flickering but nk technical support advised the biomed this was due to the laptop having to work harder than normal.Investigation summary: the quality team followed up with the customer to ensure the issue was resolved and the customer stated that the issue was caused by their nursing staff making changes to the system when they should not have been.There was patient involvement when the issue occurred, but no report of patient harm, no injury, nor any adverse event, due to the reported issue.We were unable to confirm the reported issue.A definitive root cause cannot be determined, but based on the available information the most probable root cause was due to user error.The biomed informed nk that their nursing staff were making changes to the system when they should not have.The biomed stated they spoke with the staff to prevent any other changes.Device history: a serial number review of the reported device (a/prefense-wss, serial number (b)(6)) does not reveal additional related complaints.Complaint history review of the customer's account does not reveal trends for similar complaints.Additional information: b4: date of this report.G3: date received by manufacturer.G6: type of report.H2: if follow-up, what type? h6: adverse event problem codes.H11: additional manufacturer narrative.

Brand Name
NK-HEALTHPROTECT WIRELESS SURGE SOLUTION
Common Device Name
CENTRAL MONITORING STATION
Manufacturer (Section D)
NIHON KOHDEN DIGITAL HEALTH SOLUTIONS, INC.
attn: shama mooman
14 bunsen
irvine CA 92618
Manufacturer (Section G)
NIHON KOHDEN DIGITAL HEALTH SOLUTIONS, INC.
attn: shama mooman
14 bunsen
irvine CA 92618
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key21289161
Report Number8030229-2025-04663
Device Sequence Number9530111
Product Code MHX
UDI-Device Identifier00841983104336
UDI-Public(01)00841983104336
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102106
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA-WSS-002-ZA
Device Catalogue NumberA-WSS-002-ZA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2025
Supplement Date Received by Manufacturer03/18/2025
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GZ TRANSMITTER; GZ TRANSMITTER
Patient SexUnknown